MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC POSITIONING SCREW FOR DISTAL RADIUS GUIDE BLOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC POSITIONING SCREW FOR DISTAL RADIUS GUIDE BLOCK
Model Number 03.111.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is an unknown date in 2019.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a positioning screw for a variable angle locking compression plate (lcp) two-column plate guide block broke during insertion into the guide block.Procedure outcome is unknown.No patient consequence reported.Concomitant devices: guide block (part: unknown, lot: unknown, quantity: 1).This report is for a positioning screw for distal radius guide block.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.It was reported on an unknown date, a positioning screw for variable angle locking compression plate (lcp) two-column plate guide block broke during insertion into the guide block.Surgical delay is unknown.Procedure outcome is unknown.No patient consequence reported.Customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed, and the complaint condition for broken could confirmed as the image shows a shaft of the set screw is broken apart.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.,background: it was reported on an unknown date, a positioning screw for variable angle locking compression plate (lcp) two-column plate guide block broke during insertion into the guide block.Surgical delay is unknown.Procedure outcome is unknown.No patient consequence reported.Concomitant device reported: unknown guide block (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: positioning screw for distal radius guide block (p/n: 03.111.007, lot # unk) was returned and received at us cq.Upon visual inspection, it was observed that the shaft of the set screw was broken apart.The etch on the device was faded and not illegible.Rest of the device shows some scratches caused due to regular use which has no impact on the functionality of the device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the damage and design of the device.Document/specification review: a manufacturing record evaluation could not be performed as the lot number could not be determined from the device, reflecting the current revision was reviewed.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed as positioning screw for distal radius guide block (p/n: 03.111.007, lot # unk) is returned and received broken.There was no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Concomitant medical products: complainant part returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition for broken could confirmed as the image shows a shaft of the set screw is broken apart.As the implant(s) was not returned, an as received condition, dimensional inspection, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POSITIONING SCREW FOR DISTAL RADIUS GUIDE BLOCK
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8915577
Report Number2939274-2019-59970
Device Sequence Number13889854
Product Code FZX
UDI-Device Identifier10886982072085
UDI-Public(01)10886982072085
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.007
Device Catalogue Number03.111.007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/22/2019
08/22/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date08/23/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1